Alert archive / California / Wind Advisories in 2016
Wind Advisory 32, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Oct 5, 2016, 4:25 PM PDT. It took effect at Oct 5, 2016, 5:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2016, 4:25 PM PDT (23:25 UTC)
- In effect from
- Oct 5, 2016, 5:00 PM PDT
- Expired
- Oct 6, 2016, 12:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
041 WWUS76 KHNX 052325 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 425 PM PDT WED OCT 5 2016 CAZ095-098-099-060700- /O.NEW.KHNX.WI.Y.0032.161006T0000Z-161006T0700Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 425 PM PDT WED OCT 5 2016 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * TIMING...THROUGH MIDNIGHT. * WINDS...25-35 MPH WITH GUSTS TO 55 MPH. * IMPACTS...DIFFICULTY DRIVING, ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST WITH POSSIBLE REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SHIFA
1 follow-up statement
940 WWUS76 KHNX 060656 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1156 PM PDT WED OCT 5 2016 CAZ095-098-099-060800- /O.EXP.KHNX.WI.Y.0032.000000T0000Z-161006T0700Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 1156 PM PDT WED OCT 5 2016 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... WINDS WILL CONTINUE TO SUBSIDE THROUGH THE OVERNIGHT HOURS. $$ SHIFA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 5, 2:58 PM PDT, 1 hour 27 minutes earlier.
Area forecast discussion, Oct 5, 2:58 PM PDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 258 PM PDT WED OCT 5 2016 .SYNOPSIS...Dry conditions with mainly clear skies will prevail through the weekend. Warming trend will continue with a return to slightly above normal temperatures by this weekend. Winds will be breezy to locally gusty again today, then lighter winds into the weekend. && .DISCUSSION...A dry northwest flow continues over central CA behind a broad trough over the north central CONUS. Breezy to windy conditions took place overnight across the Kern County Mountains and Deserts which produced gusts above 45 mph at several locations overnight. The winds have decreased somewhat today as the upper jet support has shifted northeast. Visible imagery is showing some lingering upslope clouds over the Tulare County Foothills. Otherwise sunny skies are prevailing this afternoon across our CWFA. 18Z WRF is indicating a moisture deficient shortwave rounding the base of the trough pushing through the Great Basin this afternoon and evening. This feature will act as a kicker and push the trough further east on Thursday. A dry upper ridge will then build inland into CA on Thursday and Friday and bring a warming trend to our area with daytime temperatures rising closer to seasonal normals by Thursday and to slightly above normal on Friday. IR imagery is indicating a low pressure system centered near 30N/129W which is pushing some high clouds into Socal. As the ridge builds inland, this low will be shoved southward and is not expected to impact our area as a result. The ridge is progged to become established over the desert southwest this weekend with the warming trend continuing across our area on Saturday with mainly clear skies and above normal temperatures. The medium range models have come into much better agreement with an upper trough pushing through CA early next week. The trough is progged to split on Sunday as it approaches the coast and then push through the state on Columbus Day. RH progs are indicating very little moisture associated with this feature so at this time it does not look to be favorable for precipitation in our area. Temperatures will remain several degrees above normal on Sunday then cool to near normal for the holiday. Shortwave ridging will follow on Tuesday then a flat ridge will build over the southwestern Conus while a strong westerly moisture fetch stream over the PAC NW. At this time it appears that the ridge will win out over Central CA as the ensemble means are trending toward the storm track being further north. We will therefore keep the forecast dry through at least the middle of next week. Temperatures are expected to cool some early next week with an onshore flow prevailing, but there is less certainty later on as mid/high clouds associated with the storms to our north might impact temperatures. && .AVIATION...VFR conditions will prevail over the Central CA interior during the next 24 hours. && .AIR QUALITY ISSUES...None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories...NONE. && public...DS avn/fw...MV synopsis...Andersen weather.gov/hanford
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.